# SDR AU990045

- Difficulty date: January 25, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC1SER22
- Engine: Dhavxx GIPSYMAJOR1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) DURING COFA INSPECTION, THE ENGINE CRANKCASE WAS FOUND TO BE CRACKED ON THE RT SIDE.  CRACK LENGTH 150 MM (5.91 INCH).  ON ENGINE STRIP DOWN THE FOLLOWING ADDITIONAL DEFECTS WERE FOUND:  1.  THREE OF THE FOUR CONNECTING RODS HAD IMPACT DAMAGE SCRATCHES AND NICKS SOME OF WHICH HAD BEEN REWORKED WITH A FILE OR  SANDPAPER.  DENTS ON THE ROD WERE UP TO 2 MM (0.079 INCH) DEEP.  2.  CRANKSHAFT MAIN BEARING JOURNALS WORN.  3.  CENTER AND REAR MAIN BEARINGS SHOWED EXTREME WEAR.
